English
 
Help Privacy Policy Disclaimer
  Advanced SearchBrowse

Item

ITEM ACTIONSEXPORT

Released

Journal Article

On the spectrum of differential operators under Riemannian coverings

MPS-Authors
/persons/resource/persons246339

Polymerakis,  Panagiotis
Max Planck Institute for Mathematics, Max Planck Society;

Fulltext (restricted access)
There are currently no full texts shared for your IP range.
Supplementary Material (public)
There is no public supplementary material available
Citation

Polymerakis, P. (2020). On the spectrum of differential operators under Riemannian coverings. Journal of Geometric Analysis, 30(3), 3331-3370. doi:10.1007/s12220-019-00196-1.


Cite as: https://hdl.handle.net/21.11116/0000-0006-8E5F-1
Abstract
For a Riemannian covering $p \colon M_{2} \to M_{1}$, we compare the spectrum
of an essentially self-adjoint differential operator $D_{1}$ on a bundle $E_{1}
\to M_{1}$ with the spectrum of its lift $D_{2}$ on $p^{*}E_{1} \to M_{2}$. We
prove that if the covering is infinite sheeted and amenable, then the spectrum
of $D_{1}$ is contained in the essential spectrum of any self-adjoint extension
of $D_{2}$. We show that if the deck transformations group of the covering is
infinite and $D_{2}$ is essentially self-adjoint (or symmetric and bounded from
below), then $D_{2}$ (or the Friedrichs extension of $D_{2}$) does not have
eigenvalues of finite multiplicity and in particular, its spectrum is
essential. Moreover, we prove that if $M_{1}$ is closed, then $p$ is amenable
if and only if it preserves the bottom of the spectrum of some/any
Schr\"{o}dinger operator, extending a result due to Brooks.